Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Have recurring red spot on tongue. Could this be cancer?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 557 Questions
I have a red spot on my tongue that comes and goes. When it is there it is numb. It isnt a canker sore, nor is it a swollen taste bud as I have had before, it is red patch and sore and numb feeling.

Could this be Cancer of the tongue?

THank you for your help.
Posted Sat, 29 Dec 2012 in Cancer
Answered by Dr. Ganesh Sanap 4 hours later

Thanks for your query.

Red spot which comes and goes is very less likely a cancer, because cancer will grow slowly and never regress automatically. So you need not worry about cancer.

It possibly could be an ulcerative patch or reaction to allergens (peanuts/environmental) or it may be side effect of the inhaler you are using.

There is usually a strong inducing factor like smoking or chewing tobacco, or family history for oral cancer, though it is not a pre-requisite. If you have any one of these predisposing factors, then it will be better to get evaluated from an ENT specialist.

You have a feature to upload images of your lesion by yourself, at the right side of the query page. Please utilize that, so that I can answer your query in a much better way.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor